New Mexico, 2014High Wind in New Mexico, March 26 to 27, 2014
March 26 to 27, 2014 · NWS ABQ · 12 events in 12 counties and zones
A series of weak and fast moving upper level disturbances crossed northern New Mexico Wednesday through Friday. Strong winds developed ahead of the first disturbance as lee side surface troughing developed in eastern Colorado Wednesday.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of weak and fast moving upper level disturbances crossed northern New Mexico Wednesday through Friday. Strong winds developed ahead of the first disturbance as lee side surface troughing developed in eastern Colorado Wednesday. Winds increased first across the western high terrain and areas along and east of the central mountain chain. Winds began to diminish after sunset across the western highlands and the east central and northeast plains. Winds persisted overnight along and east of the central mountain chain before strengthening further into Thursday. Winds tapered off after sunset Thursday.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Mar 26, 2:34 PM MST, 26 minutes earlier.
Area forecast discussion, Mar 26, 2:34 PM MST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
334 PM MDT WED MAR 26 2014
.SYNOPSIS...
THE BIG STORY THROUGH TONIGHT AND THURSDAY WILL BE WIDESPREAD WINDY
CONDITIONS. GUSTS UP TO 50 MPH ARE EXPECTED ACROSS MUCH OF WESTERN
NEW MEXICO AND FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN. ENOUGH MOISTURE WILL SLIDE OVER THE NORTHERN HIGH TERRAIN FOR
A FEW INCHES OF SNOWFALL THROUGH TONIGHT...ESPECIALLY WEST FACING
SLOPES OF THE SAN JUAN AND SANGRE DE CRISTO MOUNTAINS. TEMPERATURES
WILL BE COOLER THE NEXT COUPLE DAYS BEFORE A WARMING TREND BEGINS
OVER THE WEEKEND. WINDS WILL ALSO TAPER OFF FOR MOST OF THE REGION
THURSDAY THROUGH SATURDAY BEFORE INCREASING ONCE AGAIN SUNDAY...
WHEN WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE.
&&
.DISCUSSION...
LATEST WATER VAPOR LOOP SHOWS THE NEXT FAST MOVING UPPER WAVE SLIDING
ACROSS THE GREAT BASIN INTO NORTHERN AZ TODAY. UPSTREAM AMDARS WIND
DATA SHOWS A 80-90 KT UPPER JET AXIS WITHIN THE BASE OF THIS TROUGH.
MODELS INDICATE THIS JET WILL INTENSIFY OVERNIGHT AS THE MID LEVEL
GRADIENT TIGHTENS WHILE A SURFACE LOW DEEPENS OVER SE COLORADO. 19Z
OBSERVATION AT KGUP REPORTED A 46KT PEAK WIND AND THIS IS EXPECTED
TO CONTINUE THRU EARLY EVENING. WOULD NOT BE SURPRISED TO SEE 50KTS
REPORTED HOWEVER FEEL CONFIDENT THE CURRENT WIND ADVISORY HIGHLIGHTS
ARE IN GOOD SHAPE. SOME DUST MAY ALSO ACCOMPANY THE WINDS ALONG THE
AZ BORDER. CANNOT RULE OUT AN ISOLD LOCALE ALONG THE EAST SLOPES NEAR
HIGH WIND TONIGHT BUT COVERAGE IS EXPECTED TO BE LIMITED.
ON THE MOISTURE SIDE OF THINGS...TOPOGRAPHICAL FORCING OVER THE WEST
FACING SLOPES OF THE NORTHERN MTS WILL CONTINUE TONIGHT WITH A FEW
TO SEVERAL INCHES OF SNOW LIKELY ABOVE 8000 FT. WILL CONTINUE WINTER
WX ADVISORY AS WELL. HIGH AREAS OF THE SANGRES WILL ALSO SEE A FEW
INCHES AND CANNOT RULE OUT A HIGH ELEVATION SNOTEL COMING IN NEAR
ADVISORY CRITERIA...BUT WILL HOLD OFF ON HIGHLIGHTS.
THURSDAY AND FRIDAY WILL BE COOLER BEHIND THE DEPARTING WAVE FOR ALL
AREAS. CLEAR SKIES...LIGHT WINDS...AND DRY AIR IN PLACE FRIDAY NIGHT
WILL FORCE LOW TEMPS NEAR OR JUST BELOW THE FREEZING MARK FOR SEVERAL
AREAS THAT HAVE NOT SEEN A FREEZE IN ABOUT A WEEK. ANY EARLY SPRING
GARDENERS WILL NEED TO KEEP AN EYE ON THE LOW TEMP FORECAST DURING
THIS PERIOD. THE UPPER WIND PATTERN WILL THEN SHIFT MORE WESTERLY
AND ALLOW FOR A VERY NICE WARMING TREND SUNDAY THROUGH EARLY NEXT
WEEK. THIS WARMING TREND WILL NOT COME WITHOUT THE SPRING WINDS AND
BLOWING DUST...WHICH FOR SUNDAY AND TUESDAY LOOK NASTY.
GUYER
&&
.FIRE WEATHER...
WIND SPEEDS ARE A LITTLE BEHIND SCHEDULE IN SOME PORTIONS OF NORTH
AND CENTRAL NM AND ON SCHEDULE AT SOME OTHERS. AS OF 2 PM MDT NO
CRITICAL HUMIDITY LEVELS WERE NOTED...AT LEAST AT THE MORE OFFICIAL
SITES...BUT GETTING CLOSE AT A FEW SITES IN NE NM AND THAT AREA HAS
BEST POTENTIAL FOR SEEING 1 TO 2 AND...VERY LOCALLY...3 HOURS OF
MARGINALLY CRITICAL LEVELS OF BOTH WIND AND HUMIDITY. PORTIONS OF
SOCORRO COUNTY WILL BE CLOSE BEHIND THE NE IN TERMS OF A COUPLE
HOURS OR SO OF CRITICAL CONDITIONS LATE THIS AFTN.
CHANCES FOR WETTING PRECIPITATION STILL IN THE CARDS TOWARD EVE AND
OVERNIGHT IN FAR NORTHERN PORTION OF NORTHERN MOUNTAINS...MORE SO
THE HIGHER TERRAIN IN RIO ARRIBA COUNTY THAN IN THE SANGRE DE
CRISTOS. STRONG WINDS ALOFT TO SHIFT SOUTH OVER NM OVERNIGHT KEEPING
WINDY TO VERY WINDY CONDITIONS GOING MUCH OF THE NIGHT...ESPECIALLY
OVER THE PEAKS AND ACROSS FAVORED EAST SLOPES/HIGHLAND LOCALES.
WINDS AND CLOUDS WILL KEEP MINIMUM TEMPERATURES ABOVE NORMAL...
ESPECIALLY EAST HALF NM IN DOWNSLOPE FLOW REGIME. RESULT TO BE FAIR
HUMIDITY RECOVERIES IN THE RIO GRANDE VALLEY AND ACROSS THE EASTERN
HIGHLANDS/PLAINS...BETTER MOST OTHER AREAS TONIGHT. WINDY CONDITIONS
TO PERSIST INTO THURSDAY WITH WIDESPREAD CRITICAL FIRE WEATHER
CONDITIONS...BOTH HUMIDITY AND WIND...FAIRLY LIKELY ACROSS THE
EASTERN PLAINS. BUT FORECAST HAINES VALUES OF 3-4 STILL A LITTLE SHY
OF WHAT LOCAL POLICY REQUIRES...SO NO HIGHLIGHTS FOR NOW. WINDS AND
TEMPS TREND DOWN LATE THURSDAY INTO FRIDAY AS THE LAST SIGNIFICANT
TROUGH ALOFT PASSES THROUGH COLORADO OUT INTO THE CENTRAL U.S.
PLAINS...LEAVING WEAK RIDGING ALOFT OVER THE REGION ON FRIDAY. VENT
RATES EXCELLENT NEARLY EVERYWHERE THURSDAY...TRENDING DOWN A BIT
FRIDAY...BUT STILL BE MOSTLY EXCELLENT EAST AND VERY GOOD TO
EXCELLENT WEST.
A WARMING/DRYING TREND STILL FORECAST FOR THE WEEKEND WITH
INCREASING POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS...
ESPECIALLY ON SUNDAY...MORE SO EAST THAN WEST. ON MONDAY LOOK FOR A
BREAK IN CRITICAL CONDITIONS NEARLY ALL AREAS...PLUS A BACKDOOR COLD
FRONT MAKE MAKE IT A LITTLE WAYS INTO NE NM ZONES. BUT A RETURN TO
CRITICAL FIRE WEATHER POTENTIAL ON TUESDAY AS AN UPPER LEVEL TROUGH
PUSHES INTO THE CENTRAL/SOUTHERN ROCKIES AND A DRYLINE MAY DEVELOP
NEAR THE NM/TX BORDER.
43
&&
.AVIATION...
18Z TAF CYCLE
WIND SPEEDS IN PROCESS OF PICKING UP AS OF MIDDAY ACROSS MUCH OF
NORTH AND CENTRAL NM...GENERALLY BLOWING FROM THE SOUTH THROUGH
WEST. AVIATION WEATHER WARNING LIKELY TO BE ISSUED FOR ABQ DURING
NOON HOUR FOR GUSTS REACHING BETWEEN 35 AND NEARLY 40 KTS. TURN
MORE WESTERLY OVERNIGHT. GUSTS TO BETWEEN 35-45KTS ARE LIKELY ALSO
AT THE OTHER TAF SITES WITH POSSIBLE EXCEPTION OF ROW. WHILE WINDS
TO DECREASE MUCH OF FCST AREA TONIGHT...EXPECTED MORE LOCALIZED
STRONG WINDS TO CONTINUE ON HIGHER RIDGES AND ALSO TO LEE OF
CENTRAL MT CHAIN WHERE GUSTS COULD REACH 45 KTS OR MORE ON OCCASION
OVERNIGHT. SOME PATCHY MVFR CIGS POSSIBLE TOWARD EVE AND OVERNIGHT
ACROSS NORTH CENTRAL NM AND WITH LOWER POSSIBILITY IN WEST CENTRAL
NM...BUT NOT FORECAST AT TAF SITES. SPOTTY RAIN AND SNOW WILL
RESULT FROM SOME OF THESE CIGS...MAINLY NORTH QUARTER...AND WILL
ALSO HELP CREATE SOME MT OBSCURATIONS NORTH THIRD TO HALF OF NM
43
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 36 57 30 57 / 30 0 0 0
DULCE........................... 30 51 23 55 / 50 10 5 0
CUBA............................ 32 52 26 54 / 40 5 0 0
GALLUP.......................... 32 55 26 57 / 10 0 0 0
EL MORRO........................ 30 49 25 52 / 10 0 0 0
GRANTS.......................... 33 55 26 57 / 5 0 0 0
QUEMADO......................... 33 53 30 54 / 10 0 0 0
GLENWOOD........................ 37 62 28 67 / 5 0 0 0
CHAMA........................... 26 43 21 48 / 80 40 10 5
LOS ALAMOS...................... 34 51 34 54 / 20 0 0 0
PECOS........................... 33 52 30 52 / 10 0 0 0
CERRO/QUESTA.................... 28 52 21 52 / 40 10 5 0
RED RIVER....................... 23 40 21 41 / 80 20 10 5
ANGEL FIRE...................... 27 45 20 46 / 50 10 5 0
TAOS............................ 31 51 25 53 / 40 0 0 0
MORA............................ 33 53 30 52 / 20 0 0 0
ESPANOLA........................ 35 59 29 60 / 5 0 0 0
SANTA FE........................ 33 52 31 53 / 10 0 0 0
SANTA FE AIRPORT................ 35 57 30 58 / 5 0 0 0
ALBUQUERQUE FOOTHILLS........... 40 60 39 60 / 5 0 0 0
ALBUQUERQUE HEIGHTS............. 41 62 37 62 / 5 0 0 0
ALBUQUERQUE VALLEY.............. 39 65 34 64 / 0 0 0 0
ALBUQUERQUE WEST MESA........... 41 65 37 64 / 5 0 0 0
LOS LUNAS....................... 39 66 32 66 / 0 0 0 0
RIO RANCHO...................... 40 64 36 64 / 5 0 0 0
SOCORRO......................... 44 71 40 68 / 0 0 0 0
SANDIA PARK/CEDAR CREST......... 37 57 35 58 / 10 0 0 0
TIJERAS......................... 37 57 35 57 / 10 0 0 0
MORIARTY/ESTANCIA............... 35 57 27 57 / 5 0 0 0
CLINES CORNERS.................. 37 55 32 55 / 10 0 0 0
GRAN QUIVIRA.................... 39 58 37 58 / 5 0 0 0
CARRIZOZO....................... 44 64 39 62 / 0 0 0 0
RUIDOSO......................... 40 57 34 58 / 5 0 0 0
CAPULIN......................... 35 62 33 54 / 10 0 0 0
RATON........................... 36 67 30 58 / 5 5 0 0
SPRINGER........................ 40 66 30 59 / 5 0 0 0
LAS VEGAS....................... 36 61 31 58 / 10 0 0 0
CLAYTON......................... 43 71 38 63 / 5 0 0 0
ROY............................. 41 66 34 60 / 5 0 0 0
CONCHAS......................... 47 71 41 66 / 5 0 0 0
SANTA ROSA...................... 45 67 39 65 / 5 0 0 0
TUCUMCARI....................... 47 75 42 69 / 5 0 0 0
CLOVIS.......................... 45 69 44 68 / 5 0 0 0
PORTALES........................ 47 72 45 70 / 5 0 0 0
FORT SUMNER..................... 46 72 43 68 / 5 0 0 0
ROSWELL......................... 49 76 45 73 / 5 0 0 0
PICACHO......................... 47 68 42 67 / 5 0 0 0
ELK............................. 44 61 39 63 / 5 0 0 0
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM MDT THURSDAY FOR THE FOLLOWING ZONES...
NMZ513>515-521>524-526>529-533-539-540.
WIND ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING ZONES...
NMZ502-505>508-530>532-534>537.
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 9 AM MDT THURSDAY
FOR THE FOLLOWING ZONES...NMZ510.
&&
Hazardous weather outlook, Mar 26, 4:43 AM MST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
543 AM MDT WED MAR 26 2014
NMZ501>540-271200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
543 AM MDT WED MAR 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
ACTIVE WEATHER WILL CONTINUE OVER NORTHERN AND CENTRAL NEW MEXICO
TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE BRINGS STRONGER
WINDS...RAIN SHOWERS...THUNDERSTORMS...AND HIGH ELEVATION SNOW
SHOWERS TO PORTIONS OF THE AREA. WIDESPREAD AREAS OF SUSTAINED
WINDS OVER 30 MPH AND GUSTS TO 50 MPH ARE EXPECTED...AND THESE
STRONG WINDS MAY CREATE AREAS OF REDUCED VISIBILITY IN BLOWING
DUST. IN ADDITION...SNOW ACCUMULATIONS ARE ALSO POSSIBLE OVER THE
NORTHERN MOUNTAINS...PARTICULARLY THE SAN JUAN OR TUSAS MOUNTAINS
WHERE A FEW INCHES ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG WINDS WILL CONTINUE ON THURSDAY...PRIMARILY ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN WHERE SOME GUSTS TO 45 AND PERHAPS
50 MPH WILL BE POSSIBLE. SOME CRITICAL FIRE WEATHER CONDITIONS
WILL ALSO BE POSSIBLE THURSDAY AFTERNOON.
STRONG WINDS WILL REDEVELOP AGAIN ON SUNDAY WITH ANOTHER THREAT OF
CRITICAL FIRE WEATHER DUE TO LOW HUMIDITY.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WIND GUSTS OR
PRECIPITATION AMOUNTS TO THE NATIONAL WEATHER SERVICE AT
1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. SPOTTERS CAN
ALSO SUBMIT REPORTS TO OUR FACEBOOK PAGE OR VIA TWITTER USING THE
HASHTAG N M W X.
52
In the hours before
Local storm report, Mar 26, 2:15 PM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 PM MDT WED MAR 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM HIGH SUST WINDS 3 WNW GALLUP 35.54N 108.78W
03/26/2014 M53 MPH MCKINLEY NM ASOS
KGUP ASOS.
&&
EVENT NUMBER ABQ1400611
TRMHigh Wind, West Central Plateau
- When
- March 26, 3:00 PM MST to 5:00 PM MST
- Where
- West Central Plateau forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
The Gallup ASOS recorded a high sustained wind speed to 46 mph with a peak gust to 59 mph during the afternoon of March 26, 2014.
High Wind, Northeast Highlands
- When
- March 26, 3:00 PM MST to March 27, 1:00 AM MST
- Where
- Northeast Highlands forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
The Las Vegas ASOS recorded peak gusts ranging from 60 to 62 mph during the afternoon and late evening of March 26, 2014 as well as the overnight hours into March 27, 2014.
High Wind, South Central Highlands
- When
- March 26, 3:00 PM MST to 8:00 PM MST
- Where
- South Central Highlands forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
A trained spotter near Corona relayed a wind gust of 65 mph during the evening of March 26, 2014.
High Wind, Sandia/Manzano Mountains
- When
- March 26, 3:00 PM MST to 8:00 PM MST
- Where
- Sandia/Manzano Mountains forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Public
Peak wind speeds ranged from 40 to 43 mph sustained with gusts up to 63 mph at the top of the Sandia Peak Tram during the evening of March 26, 2014.
High Wind, Northwest Plateau
- When
- March 26, 3:00 PM MST to 8:00 PM MST
- Where
- Northwest Plateau forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $10,000
- Reported by
- ASOS
The Farmington ASOS recorded high sustained wind speeds up to 47 mph with a peak gust up to 62 mph during the evening of March 26, 2014. Local media also reported that a tree fell onto a parked car due to the high winds in Farmington.
High Wind, Far Northeast Highlands
- When
- March 26, 10:00 PM MST to 11:00 PM MST
- Where
- Far Northeast Highlands forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $20,000
- Reported by
- ASOS
The Raton ASOS recorded a peak gust up to 60 mph during the late evening of March 26, 2014. Local news media also reported that part of a roof was blown off of a business in Springer.
High Wind, Albuquerque Metro Area
- When
- March 26, 10:00 PM MST to March 27, 1:00 AM MST
- Where
- Albuquerque Metro Area forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
The Albuquerque ASOS recorded a high sustained wind speed to 46 mph with a peak gust to 61 mph during the late evening of March 26, 2014.
High Wind, South Central Mountains
- When
- March 27, 12:00 AM MST to 3:00 AM MST
- Where
- South Central Mountains forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
The AWOS KSRR at Ruidoso Regional Airport recorded a high sustained wind speed to 43 mph with a peak gust to 58 mph during the overnight hours of March 27, 2014.
High Wind, Jemez Mountains
- When
- March 27, 12:00 AM MST to 1:00 AM MST
- Where
- Jemez Mountains forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- AWOS
The AWOS KLAM at Los Alamos Airport recorded a high sustained wind speed of 41 mph during the overnight hours of March 27, 2014.
High Wind, Central Highlands
- When
- March 27, 12:00 AM MST to 1:00 AM MST
- Where
- Central Highlands forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
The Clines Corners ASOS recorded a peak gust to 64 mph during the overnight/early morning hours of March 27, 2014.
High Wind, Quay County
- When
- March 27, 1:00 AM MST to 2:00 AM MST
- Where
- Quay County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
The Tucumcari ASOS recorded a high sustained wind speed to 43 mph with a peak gust to 64 mph during the overnight/early morning hours of March 27, 2014.
High Wind, Curry County
- When
- March 27, 9:30 AM MST to 10:30 AM MST
- Where
- Curry County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- AWOS
The Clovis Airport AWOS recorded a high sustained wind speed of 40 mph during the late morning of March 27, 2014.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Coastal Flood in Massachusetts, March 26, 20142 deaths · 13 injured · $143,000 · 52 kt wind · 14 events
- Dust Storm and High Wind in California, March 26 to 27, 2014$109,000 · 89 kt wind · 9 events
- Heavy Rain in Hawaii, March 26 to 30, 201424 events
- Strong Wind in Connecticut, March 26, 2014$30,000 · 1 event
- Winter Storm and Winter Weather in Michigan, March 26 to 28, 201414 events
- Winter Storm and Winter Weather in Colorado, March 26 to 28, 201410 events
- Dust Storm and High Wind in Arizona, March 26, 2014$8,000 · 60 kt wind · 10 events
- Strong Wind in Iowa, March 26, 2014$15,000 · 1 event
- Rip Current in Florida, March 26, 20141 injured · 1 event
- High Wind in Kansas, March 26, 201453 kt wind · 7 events
- Blizzard in Maine, March 26, 20144 events
- Winter Storm in Colorado, March 26 to 27, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499650, 499651, 499652, 499653, 499654, 499655, 499656, 499657, 499659, 499660, 499661, 499662.